Back to Ask the Diabetes Team Ask the Diabetes Team

From Tuscaloosa, Alabama, USA:

My son, age 11, is on a regimen of Lantus, 15 units at bedtime, and NovoLog for meals. We find that he is under good control during the day, but we are having problems at bedtime. We eat around 5-6 p.m. every night and we give the appropriate NovoLog bolus. He goes to bed around nine. We check his blood sugar and give him a snack and the 15 units of Lantus. His blood sugar consistently drops after the Lantus is given. His blood sugar may be 150 mg/dl [8.3 mmol/L], but, even after a 15g carbohydrate snack with protein, may drop to 60 mg/dl [3.3 mmol/L}. We give another snack and the cycle may repeat again 30 minutes later. If we back off his supper NovoLog, his two hour post meal blood sugar will be too high. His morning blood sugar readings are averaging about 80 mg/dl [4.4 mmol/L]. Do you have any suggestions?


Obviously, your son is getting a little bolus effect from the Lantus. I would try either giving the full Lantus dose in the morning or split the dose, maybe nine units in the morning and six in the evening.


Original posting 21 Feb 2004
Posted to Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.